MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R; KNEE FEMORAL COMPONENT
Catalog Number 02.12.0002R
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 october 2019: lot 180957: 68 items manufactured and released on 15-may-2018.Expiration date: 2023-05-03.No anomalies found related to the problem.To date, 54 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 1 year after primary cemented tka the femur is exchanged to a revision component of smaller size and the patella is resurfaced.The anterior pain reported by the patient may be due to the excessive size of the primary femoral component and the empty volume between anterior shield and bone.No reason to suspect a faulty device in this case.
 
Event or Problem Description
The x-rays showed that the femoral implant in place was too big for the patient bone.The patient was revised 1 year after primary because had anterior knee pain.Femoral components swap and patella resurfacing performed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9284062
Report Number3005180920-2019-00933
Device Sequence Number19340638
Product Code JWH
UDI-Device Identifier07630030825804
UDI-Public07630030825804
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2023
Device Catalogue Number02.12.0002R
Device Lot Number180957
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight54